MAUDE Adverse Event Report: VIANT MEDICAL, LLC STRAIGHT REAMER HANDLE

VIANT MEDICAL, LLC STRAIGHT REAMER HANDLE
Model Number 255000140
Medical Device Problem Codes Unstable (1667); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complaint sample was not returned to viant for evaluation.Thus, the reported event is non-verifiable.The ifu sent with this device today, man-004006 rev a, states the following; end of life is determined by wear and damage due to intended use.Visually inspect for damage and wear.If the instrument is damaged and worn it is considered at the end of its life and should be discarded.Where instruments form part of a larger assembly, check assembly with mating components.Viant devices should only be used by qualified personnel fully trained in the use of the surgical instruments and the relevant surgical procedures.Do not modify viant instruments in any way and handle with care at all times.Surface scratches can increase wear and the risk of corrosion.Manual surgical instruments have a limited life-span which is determined by wear or damage due to repeated intended use.When a surgical instrument reaches the end of its functional life, clean the instrument of any and all biomaterial/biohazards and safely discard the instrument in accordance with applicable laws and regulations.The device history records (dhr) were not reviewed as the lot number is unknown.It is unknown as to how many surgical procedures (cycles) the device had experienced throughout its life in the field.In conclusion, the complaint sample was not received by viant for evaluation and so the reported event is non-verifiable.If the complaint sample is received by viant, it will be evaluated and the complaint record will be updated accordingly and a supplemental medwatch 3500a emdr will be submitted as well.No further investigation is required at this time.D9, h3: the distributor indicated no information was received from the sales representative and to proceed without the device.Thus, the device was not returned to viant medical for evaluation.G2: complaint information provided by distributor, depuy synthes.Foreign as event occurred in australia.
 
Event or Problem Description
It was reported during an arthroplasty on an unknown patient that while using the quickset ace grater handle it was noted that the grater itself was wobbly and not sitting on the handle correctly.The procedure was completed successfully.There were no adverse events nor patient consequences as a result of the malfunction.
 
Additional Manufacturer Narrative
The complaint sample was returned to viant for evaluation and the reported event is unconfirmed.The straight reamer handle was returned disassembled and did not exhibit wobbling (eccentric motion/reaming) as reported.The hudson power adaptor end was observed to have signs of wear and slight deformations (indentations).There were no signs of bending on the shaft nor power adaptor.The device was then placed under power to simulate use to observe any non-linear motion.From placing the returned device under power, there were no observations of non-linear motion.The teflon sleeve provides added grip and support for the surgeon (user) for better stability during reaming.It's possible if the device is used without the teflon sleeve, the user could had experienced non-linear reaming but that is not the intended use of the device.Additionally, it is unknown what adaptor or power source (neither provided by viant) was connected to the device.Other observations; · the reamer head is able to retract and spring back in position as intended.· the device can be easily disassembled and assembled as intended.· there are numerous signs of wear in the form of scratches, nicks, etc.Throughout the device from repeated use.The current ifu sent with this device today, man-004006 rev.A, states the following; · end of life is determined by wear and damage due to intended use, · visually inspect for damage and wear.If the instrument is damaged and worn it is considered at the end of its life and should be discarded, · where instruments form part of a larger assembly, check assembly with mating components, · viant devices should only be used by qualified personnel fully trained in the use of the surgical instruments and the relevant surgical procedures, · do not modify viant instruments in any way and handle with care at all times.Surface scratches can increase wear and the risk of corrosion, · manual surgical instruments have a limited life-span which is determined by wear or damage due to repeated intended use.When a surgical instrument reaches the end of its functional life, clean the instrument of any and all biomaterial/biohazards and safely discard the instrument in accordance with applicable laws and regulations.The device history records (dhr) were reviewed and found no related manufacturing deviations or anomalies that would have contributed to the reported event.This device has experienced approximately 6.50 years of use.It is unknown how many surgical procedures (cycles) this device has experienced throughout its life in the field.The viant risk management files were reviewed and the failure modes were identified and mitigated to the lowest possible level.The trend analysis reveals the estimated failure rate falls within the occurrence range identified in the viant risk management files.In conclusion, the reported event is unconfirmed.Wobble / eccentric motion was not observed in the returned straight reamer handle when simulating use under power.No further investigation with regard to this complaint is required.Viant will continue to monitor for trends.H6: updated type of investigation, investigation findings, & conclusions codes.

Brand Name
STRAIGHT REAMER HANDLE
Common Device Name
REAMER HANDLE
Manufacturer (Section D)
VIANT MEDICAL, LLC
4545 kroemer road
fort wayne IN 46818
Manufacturer (Section G)
VIANT MEDICAL, LLC
4545 kroemer road
fort wayne IN 46818
Manufacturer Contact
tony singh
4545 kroemer road
fort wayne, IN 46818
MDR Report Key16961265
Report Number3004976965-2023-00007
Device Sequence Number5452690
Product Code LXH
UDI-Device Identifier00840096400076
UDI-Public00840096400076
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number255000140
Device Catalogue NumberT17652
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/20/2023
Supplement Date Received by Manufacturer07/24/2023
Initial Report FDA Received Date05/19/2023
Supplement Report FDA Received Date07/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown